MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number THS-LX-C
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image review: three photographic images were returned for review.The first photographic image contained the turbohawk catheter, including the han dle and thumb-switch and the distal assembly.The device was wrapped loosely in a circle.No anomalies were noted with the handle of the device.The thumb-switch appeared to be in advanced.No fractures or bends were noted within the handle.Inspection of the catheter revealed no anomalies.The quality and clarity of the image was not sufficient to identify any anomalies with the device¿s distal assembly.The second photograph contained the device distal assembly.The cutter appeared to be located within the housing assembly.Due to the angle of the device in the photograph, the drive shaft and cutter window were not clearly visible.No bends or kinks in the housing assembly were visible within the photograph.Additionally, no biological debris was observed in the distal housing assembly.The third photograph contained the device label on the sterile label pouch and the distal assembly.The label indicated that the device lot number was a514375, consistent with the reported device.The cutter appeared to be within the housing assembly of the device.No damage was noted to the housing.Due to the quality and clarity of the image, the drive shaft and cutter window were unable to be examined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use turbohawk directional atherectomy during procedure to treat a severely calcified plaque in the mid superficial femoral artery (sfa) with 80% stenosis.The device was inspected with no issues noted.The device was prepped per ifu with no issues identified.It was reported that when the switch was operated, the cutter was stuck and could not be retracted, and resistance was felt.It was possible to advance the cutter within the housing and they were unable to retract the cutter into the cutter window.The cutter was located outside the cutter window.It was not possible to turn the thumbswitch off.The cutter driver/thumbswitch did not stop functioning while in use in patient.The device was safely removed from the patient.There was no deformation noted in the cutter.No pieces of the cutter were missing.A non-medtronic product was used to complete the procedure.There was no patient injury reported.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key10223250
Report Number2029214-2020-00647
Device Sequence Number595240
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2020
Device Model NumberTHS-LX-C
Device Catalogue NumberTHS-LX-C
Device Lot NumberA514375
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2020
Initial Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR